Format

Send to

Choose Destination
Theor Popul Biol. 2004 Nov;66(3):175-84.

Stochasticity, invasions, and branching random walks.

Author information

1
Department of Applied Mathematics, Box 352420, University of Washington, Seattle, WA 98195-2420, USA. kot@amath.washington.edu

Abstract

We link deterministic integrodifference equations to stochastic, individual-based simulations by means of branching random walks. Using standard methods, we determine speeds of invasion for both average densities and furthest-forward individuals. For density-independent branching random walks, demographic stochasticity can produce extinction. Demographic stochasticity does not, however, reduce the overall asymptotic speed of invasion or preclude continually accelerating invasions.

PMID:
15465119
DOI:
10.1016/j.tpb.2004.05.005
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center